Alert archive / Idaho / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 14, NWS Pocatello, ID

June 11, 2025Custer County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Jun 11, 2025, 3:14 PM MDT for Custer County, Idaho. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2025, 3:14 PM MDT (21:14 UTC)
Expired
Jun 11, 2025, 4:00 PM MDT
In force
46 min
Issued by
NWS Pocatello, ID
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Custer County, ID

The radar

The Boise radar (KCBX), 177 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 12:50 PM MDT, 2 hours 24 minutes earlier. Its key messages:

  • Marginal risk for severe storms today.
  • Isolated thunderstorms Thursday afternoon.
  • Flash flood watch over Wapiti burn scar in Custer County this afternoon and evening.
Area forecast discussion, Jun 11, 12:50 PM MDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
1250 PM MDT Wed Jun 11 2025

.KEY MESSAGES...

- Marginal risk for severe storms today.

- Isolated thunderstorms Thursday afternoon.

- Flash flood watch over Wapiti burn scar in Custer County this
  afternoon and evening.

&&

.SHORT TERM /THROUGH THURSDAY NIGHT/...
Issued at 1238 PM MDT Wed Jun 11 2025

Upper level short wave trof continued to progress east through
Idaho this afternoon. Is kicking off fairly widespread showers
and thunderstorms with likely the most widespread at trof
passage from 2 pm through 6 pm. After 6 pm should be mainly
limited to eastern mountains with the main threat wind gusts
over 40 mph and small hail. There is a chance for an isolated
severe storm and area remains in a marginal risk. Lows tonight
in the 40s and 50s. Expect thunderstorm redevelopment Thursday
afternoon but not nearly as widespread as today and mainly
limited to the mountains. Coverage mainly isolated throughout
the day. Highs Thursday in the 70s mountains and 80s valleys.
Lows Thursday night in the 40s and 50s.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
Issued at 1238 PM MDT Wed Jun 11 2025

The upper level ridge at the end of the near term
forecast continues to block lows to the north through the weekend.
On Mon, there is a 28 percent chance of the upper level ridge
beginning to break down, but 72 percent chance the ridge is still in
place. A flatter flow develops on Tue for the majority of solutions,
with a 12 percent chance of an open wave being directly overhead.
The flat flow continues to be the majority solution, which could
lead to light showers and thunderstorms. On either end of the
solution spectrum, there is a slightly less than 15 percent
risk of that upper level trough still lingering and similarly
for a new upper level ridge to build into forecast area.

The southerly airflow ahead of the potential trough on Mon will make
that day the warmest of the period. Temperatures are in the middle
to upper 80s with some small areas reaching 90 deg F at the lower
elevations, and upper 70s to lower 80s in the central Idaho
mountains. The flatter flow should provide some cloudiness starting
Tue to take the edge off temperatures, by 1 to 4 deg F. by Wed it
appears the preponderance of the solutions is to return to warming.

With the zonal flow period on Tue-Wed, would expect breezy to windy
conditions possible, mainly on ridges and in the eastern Magic
Valley and lower Snake River plain.

&&

.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1200 PM MDT Wed Jun 11 2025

TSRA probabilities for the afternoon have increased to the
point where PROB30 groups are useful. -SHRA has gone nearly
categorical for some this afternoon. By 11/22Z, skies will start
to clear from west to east, so first is KBYI, then KSUN, KPIH,
KIDA, then KDIJ by 12/03Z. Skies for most will be literally
clear, with another feature generating clouds late tonight.
KIDA also has a risk of getting some clouds below 2500ft AGL.
Wind will be moderately strong in thunderstorms, with gusts to
35KT-40KT. Precipitation has the potential to be moderate to
heavy at times, with Precipitable Water as high an inch in the
KPIH/KIDA area.

Expecting a return of TSRA on Thu afternoon, but no risk of
severe TS.

&&

.FIRE WEATHER...
Issued at 1256 AM MDT Wed Jun 11 2025

A strong system/trough will move through the area today
bringing widespread showers and scattered thunderstorms late
this morning into the early evening. Moderate to strong
outflows and moderate to large hail are expected with
thunderstorms. Also, expect moderate to heavy brief rainfall
with thunderstorms. Isolated flooding is possible, especially
for the Wapiti burn scar north of Stanley. Temperatures will
drop 4 to 8 degrees (70s to 80s) today and Thursday compared to
yesterday but temperatures will still be above normal. Isolated
thunderstorms are expected Thursday as well. The area begins to
dry out again towards the end of the week and into the weekend
with temperatures rising back to the 80s and 90s by the weekend.

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 9 PM MDT this evening for IDZ072.

&&

SHORT TERM...GK
LONG TERM...Messick
AVIATION...Messick
FIRE WEATHER...TW

In the hours before

Local storm report, Jun 11, 2:21 PM MDT, 53 minutes before
Preliminary Local Storm Report
National Weather Service Pocatello ID
221 PM MDT Wed Jun 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     Hail             1 SSE Pocatello Airport 42.91N 112.59W
06/11/2025  M1.25 Inch       Power              ID   NWS Employee

            Observed at WFO Pocatello.

&&
Local storm report, Jun 11, 2:56 PM MDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Pocatello ID
256 PM MDT Wed Jun 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     Tstm Wnd Gst     20 SE Malta             42.10N 113.09W
06/11/2025  M48 MPH          Cassia             ID   Mesonet

            Moburg Canyon RAWS.

&&
Special weather statement, Jun 11, 3:04 PM MDT, 10 minutes before
Special Weather Statement
National Weather Service Pocatello ID
304 PM MDT Wed Jun 11 2025

IDZ073-074-112145-
Sun Valley Region ID-Big Lost Highlands/Copper Basin ID-
304 PM MDT Wed Jun 11 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL CUSTER AND
NORTHWESTERN BLAINE COUNTIES THROUGH 345 PM MDT...

At 303 PM MDT, Doppler radar was tracking a strong thunderstorm near
Ketchum, moving east at 35 mph.

HAZARD...Wind gusts in excess of 35 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible.

Locations impacted include...
Ketchum, Sun Valley, and Trail Creek Pass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4358 11461 4377 11467 4408 11418 4370 11400
TIME...MOT...LOC 2103Z 246DEG 56KT 4374 11449

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...35 MPH

GK
Local storm report, Jun 11, 3:06 PM MDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Pocatello ID
306 PM MDT Wed Jun 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     Hail             Rupert                  42.62N 113.67W
06/11/2025  M0.80 Inch       Minidoka           ID   Trained Spotter

            Nickle sized hail reported.

&&
Local storm report, Jun 11, 3:10 PM MDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Pocatello ID
310 PM MDT Wed Jun 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     Tstm Wnd Gst     Holbrook                42.16N 112.65W
06/11/2025  M57 MPH          Oneida             ID   Mesonet

            ITD mesonet.

&&
Local storm report, Jun 11, 3:12 PM MDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Pocatello ID
312 PM MDT Wed Jun 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     Tstm Wnd Gst     Clayton                 44.26N 114.40W
06/11/2025  M63 MPH          Custer             ID   Mesonet

            ITD Mesonet.

&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 1:05 PM MDTSpecial Weather StatementPIHMinidoka40 min
Jun 11, 1:35 PM MDTSpecial Weather StatementPIHCassia40 min
Jun 11, 1:37 PM MDTSpecial Weather StatementPIHPower38 min
Jun 11, 1:53 PM MDTSevere Thunderstorm WarningPIHCassia, Oneida37 min
Jun 11, 2:15 PM MDTSevere Thunderstorm WarningPIHBannock, Bingham, Caribou, Power45 min
Jun 11, 2:24 PM MDTSevere Thunderstorm WarningPIHCassia, Oneida, Power51 min
Jun 11, 2:42 PM MDTTornado WarningPIHBannock, Oneida, Power33 min
Jun 11, 2:53 PM MDTSevere Thunderstorm WarningPIHBannock, Bingham, Bonneville, Caribou37 min
Jun 11, 3:04 PM MDTSpecial Weather StatementPIHCuster41 min
Jun 11, 3:12 PM MDTTornado WarningPIHBannock, Caribou, Franklin, Oneida, Power33 min
Jun 11, 3:13 PM MDTSevere Thunderstorm WarningPIHBingham, Bonneville, Caribou47 min
Jun 11, 3:41 PM MDTSpecial Weather StatementPIHBlaine49 min
Jun 11, 3:43 PM MDTSevere Thunderstorm WarningPIHBannock, Caribou, Franklin47 min
Jun 11, 4:04 PM MDTTornado WarningPIHBonneville, Caribou11 min
Jun 11, 4:39 PM MDTSpecial Weather StatementPIHButte51 min
Jun 11, 5:49 PM MDTSpecial Weather StatementPIHClark26 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.